Alert archive / Georgia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 166, NWS Jacksonville, FL

July 15, 2004Bacon County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 15, 2004, 2:23 PM EDT for Bacon County, Georgia. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2004, 2:23 PM EDT (18:23 UTC)
Expired
Jul 15, 2004, 3:15 PM EDT
In force
52 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Bacon County, GA

What was reported inside it

TimeReportWhereRemark
Jul 15, 3:00 PM EDTHAIL 0.757 E Alma, GAREPORTED BY COUNTY WORKER AT FARM NEAR TOWN OF COFFEE ALONG HIGHWAY 203.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2953 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2953 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 151823
SVRJAX
GAC005-151915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
223 PM EDT THU JUL 15 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BACON COUNTY IN SOUTHEAST GEORGIA

* UNTIL 315 PM EDT

* AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 15 MILES
  WEST OF ALMA...OR ABOUT 8 MILES EAST OF DOUGLAS...MOVING EAST AT 20
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 315 PM EDT...
  ALMA...
  NEW LACY...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.


LAT...LON 3163 8237 3160 8232 3150 8232 3146 8233
      3143 8240 3143 8247 3149 8249 3147 8258
      3165 8261 3165 8251
$$

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:40 AM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jul 15, 9:40 AM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 AM EDT THU JUL 15 2004

.SHORT TERM...QUICK UPDATE THIS MORNING AS WX IS RAPIDLY RAMPING UP
WITH PLENTY OF INSTABILITY AND ENOUGH WINDS TO SIGNIFICANTLY TILT
STORMS. MAIN AXIS CURRENTLY ALONG I-10 IN AGREEMENT WITH 6Z WRF
MODEL. WILL UPDATE ZONES TO INCREASE POPS IN NORTH FLORIDA.
&&

.MARINE...EXPECT WINDS OFFSHORE TO WEAKEN SOME THIS AFTERNOON BEFORE
PICKING BACK UP OVERNIGHT. WILL REFLECT THIS IN UPDATE.
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

CAMP/WELSH
Hazardous weather outlook, Jul 15, 9:30 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT THU JUL 15 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151600-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
930 AM EDT THU JUL 15 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD THUNDERSTORMS WILL DEVELOP THIS LATE THIS MORNING WITH
THE EARLY DEVELOPMENT IN THE SUWANNEE VALLEY AND ALONG THE
FLORIDA/GEORGIA STATE LINE.  BEST CHANCES MAINLY IN THOSE COUNTIES
ALONG AND NORTH OF INTERSTATE 10. STORMS WILL BE MOVING EAST AT 20
MPH. A FEW STORMS MAY BECOME STRONG TO SEVERE AND PRODUCE DOWNBURST
WIND GUSTS TO 50 MPH...HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL TO 2 INCHES OR MORE.

HEAT INDICES MAY APPROACH 105 DEGREES IN AREAS THAT DO NOT GET EARLY
RAIN...LATER THIS AFTERNOON. INDICES THIS HIGH CAN RESULT IN HEAT
EXHAUSTION IN A SHORT AMOUNT OF TIME. IF YOU PLAN TO BE
OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY.
DRINK PLENTY OF NON-ALCOHOLIC FLUIDS TO AVOID DEHYDRATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED MAINLY AFTERNOON THROUGH LATE EVENING THUNDERSTORMS WILL
CONTINUE EACH DAY THROUGH THE PERIOD. ISOLATED STORMS WILL PRODUCE
STRONG GUSTY WINDS AND HAIL.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

WELSH

In the hours before

Special weather statement, Jul 15, 10:42 AM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1042 AM EDT THU JUL 15 2004

FLZ020-022-GAZ162-163-151530-
CLINCH GA-COLUMBIA FL-ECHOLS GA-HAMILTON FL-
1042 AM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
COLUMBIA...HAMILTON...SOUTHERN CLINCH AND ECHOLS COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 1130 AM EDT...

AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES SOUTHEAST OF MAYDAY TO 12 MILES SOUTHWEST OF NEEDMORE...
MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT AREAS AROUND MAYDAY...NEEDMORE AND FARGO THROUGH 1130 AM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jul 15, 11:13 AM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1113 AM EDT THU JUL 15 2004

GAZ164>166-151600-
CHARLTON GA-COASTAL CAMDEN GA-INLAND CAMDEN GA-
1113 AM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND
CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
NOON EDT...

AT 1113 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
13 MILES WEST OF COLESBURG TO 7 MILES SOUTH OF KINGSLAND...OR ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF FOLKSTON TO 7 MILES SOUTH OF
KINGSLAND...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGSLAND...COLESBURG...
WOODBINE...DUNGENESS...KINGS BAY BASE...HARRIETTS BLUFF AND
CUMBERLAND ISLAND THROUGH NOON EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. $$
Special weather statement, Jul 15, 12:16 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1216 PM EDT THU JUL 15 2004

FLZ023-151700-
BAKER FL-
1216 PM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 100 PM EDT...

AT 1216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF
SANDERSON...OR ABOUT 16 MILES NORTH OF RAIFORD...MOVING EAST AT 25
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SANDERSON...MACCLENNY AND GLEN ST. MARY THROUGH 100 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Local storm report, Jul 15, 12:33 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1233 PM EDT THU JUL 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             5 S JACKSONVILLE INTERN 30.41N 81.71W
07/15/2004  0.50 INCH        DUVAL              FL   PUBLIC

            PEA TO DIME SIZE HAIL REPORTED IN HIGHLANDS AREA ALONG
            WITH 35 KNOT WINDS.

1050 AM     TSTM WND DMG     8 N HILLIARD            30.81N 81.92W
07/15/2004                   NASSAU             FL   EMERGENCY MNGR

            TREES DOWN BLOCKING ROAD ALONG HWY 121. REPORT RELAYED
            FROM ROAD AND BRIDGE DEPT.

1050 AM     HAIL             5 NW HILLIARD           30.75N 81.98W
07/15/2004  1.75 INCH        NASSAU             FL   PUBLIC

            REPORTED BY TRUCKER AT FRIENDLY EXPRESS TRUCK STOP NEAR
            BOULOGNE ALONG HWY 121.

1115 AM     TSTM WND GST     KINGSLAND               30.79N 81.66W
07/15/2004  45 MPH           CAMDEN             GA   LAW ENFORCEMENT

            LIMBS DOWN WITH ESTIMATED WIND GUSTS OF 40 TO 50 MPH.

1115 AM     HAIL             WOODBINE                30.96N 81.72W
07/15/2004  0.25 INCH        CAMDEN             GA   LAW ENFORCEMENT

            REPORTED BY SHERIFFS OFFICER.

1130 AM     TSTM WND DMG     2 NW JASPER             30.54N 82.98W
07/15/2004                   HAMILTON           FL   EMERGENCY MNGR

            FEW TREES DOWN IN LAKE ALCYON SUBDIVISION. NUMEROUS
            LIGHTNING STRIKES.

&&

SEC
Special weather statement, Jul 15, 1:08 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
108 PM EDT THU JUL 15 2004

FLZ025-151800-
DUVAL FL-
108 PM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 200 PM EDT...

AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF JACKSONVILLE
INTERNATIONAL AIPORT...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JACKSONVILLE
INTERNATIONAL AIRPORT...RIVERSIDE...SAN MARCO...DOWNTOWN
JACKSONVILLE...TALLYRAND...OCEANWAY...ARLINGTON AND FORT CAROLINE
THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Jul 15, 1:21 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT THU JUL 15 2004

GAZ150>152-151800-
BRANTLEY GA-PIERCE GA-WARE GA-
121 PM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...WARE
AND PIERCE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 200 PM EDT...

AT 121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF
SUNNYSIDE...OR ABOUT 4 MILES SOUTHEAST OF WAYCROSS...MOVING EAST AT
15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SUNNYSIDE...HOBOKEN...RAYBON...NAHUNTA AND HICKOX THROUGH 200
PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 12:00 PM EDTSevere Thunderstorm WarningJAXCharlton45 min
Jul 15, 12:46 PM EDTSevere Thunderstorm WarningJAXCharlton44 min
Jul 15, 1:45 PM EDTSevere Thunderstorm WarningJAXBrantley, Wayne45 min
Jul 15, 2:10 PM EDTSevere Thunderstorm WarningJAXCoffee50 min
Jul 15, 2:13 PM EDTSevere Thunderstorm WarningJAXAppling47 min
Jul 15, 2:41 PM EDTSevere Thunderstorm WarningJAXWayne49 min
Jul 15, 2:50 PM EDTSevere Thunderstorm WarningJAXWare40 min
Jul 15, 3:02 PM EDTSevere Thunderstorm WarningJAXPierce43 min
Jul 15, 3:06 PM EDTSevere Thunderstorm WarningJAXAppling, Wayne39 min
Jul 15, 3:09 PM EDTTornado WarningJAXPierce, Ware51 min
Jul 15, 3:32 PM EDTSevere Thunderstorm WarningJAXWayne43 min
Jul 15, 3:42 PM EDTTornado WarningJAXWayne33 min
Jul 15, 3:57 PM EDTSevere Thunderstorm WarningJAXClinch48 min
Jul 15, 4:00 PM EDTTornado WarningJAXWare45 min
Jul 15, 4:14 PM EDTSevere Thunderstorm WarningJAXJeff Davis46 min
Jul 15, 4:20 PM EDTSevere Thunderstorm WarningJAXCoffee40 min
Jul 15, 4:21 PM EDTSevere Thunderstorm WarningJAXAppling39 min
Jul 15, 4:36 PM EDTSevere Thunderstorm WarningJAXCharlton39 min
Jul 15, 4:48 PM EDTTornado WarningJAXBacon57 min
Jul 15, 4:52 PM EDTTornado WarningJAXCoffee8 min
Jul 15, 4:53 PM EDTSevere Thunderstorm WarningJAXWare37 min
Jul 15, 5:15 PM EDTTornado WarningJAXWare30 min
Jul 15, 5:19 PM EDTSevere Thunderstorm WarningJAXPierce41 min
Jul 15, 5:20 PM EDTSevere Thunderstorm WarningJAXCoffee40 min
Jul 15, 5:28 PM EDTSevere Thunderstorm WarningJAXCharlton47 min
Jul 15, 5:58 PM EDTSevere Thunderstorm WarningJAXCamden62 min
Jul 15, 6:03 PM EDTSevere Thunderstorm WarningJAXWare42 min
Jul 15, 6:06 PM EDTSevere Thunderstorm WarningJAXGlynn54 min
Jul 15, 6:26 PM EDTTornado WarningJAXGlynn34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.